MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-006
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, 5mm amplatzer duct occluder was selected for use and positioned at the patient's defect, but deemed unsuitable due to size, so the device was re-sheathed and removed.A 6mm amplatzer duct occluder was then selected for implant.After the 6mm device was re-positioned three times, on the third attempt, the device released from the cable prematurely and embolized.The device was snared via the femoral artery and the patient is reported to be discharged.Additional information has been requested.
 
Event or Problem Description
On (b)(6) 2019, 8/6 amplatzer duct occluder (pda) was selected for use and positioned at the patient's defect, but deemed unsuitable due to size, so the device was resheathed and removed.Another 10/8 pda and delivery sheath were selected for implant.After the pda was re-positioned three times, on the third attempt, the device prematurely released from the cable and embolized.The device was snared via the femoral artery and the defect was then successfully closed with a 6/7 mvsd.The patient is reported to be discharged.
 
Additional Manufacturer Narrative
An event of premature release and embolization was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported incident could not be conclusively determined.According to instructions for use, 600207-008 revision b " do not release the amplatzer duct occluder from the delivery cable if the device does not conform to its original configuration or if the device position is unstable.Recapture the device and redeploy.If still unsatisfactory, recapture the device and replace with a new device".

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8369565
Report Number2135147-2019-00048
Device Sequence Number1588033
Product Code MAE
UDI-Device Identifier00811806011134
UDI-Public00811806011134
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number9-PDA-006
Device Catalogue Number9-PDA-006
Device Lot Number6379627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer02/18/2019
04/05/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/18/2019
04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;